Florida, 2006

Hail in Florida, June 25, 2006

June 25, 2006 · NWS TAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 25, 1:30 PM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 25, 1:30 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT SUN JUN 25 2006

.SYNOPSIS...THE SURFACE LOW & INVERTED TROUGH CONTINUE TO AFFECT THE
EAST COAST OF FL...WITH A GENERAL MOVEMENT N-NW. THE KJAX 88D RADAR
CONTINUES TO SHOW GOOD COVERAGE OF SHOWERS & ISOLATED THUNDERSTORMS.
THE BEST SURGE WENT INTO SE GA...WHILE ANOTHER AREA IS ROTATING FROM
NE TO SW OVER NC FL. THIS BAND HAS MADE SOME PROGRESS WEST...& NOW
SOME ARE REACHING PARTS OF THE FAR SE BIG BEND. CURRENT FORECAST HAS
A GRADUATED POP FORECAST FROM EAST TO WEST. AS THE AFTERNOON
CONTINUES...WITH THE HEATING...IN PLACE MOISTURE...& SOME LIFT...
SHOULD SEE MORE COVERAGE OVER THE CWA. AN ISOLATED STRONG TO NEAR
SEVERE PULSE STORM WILL BE POSSIBLE. SEA BREEZE FORMATION IS STILL
EXPECTED OVER N FL COAST...& WITH ISOLATED CONVECTION. TEMPS WILL
REACH LOWER TO MID 90S THIS AFTERNOON.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY.
AN UNSETTLED PATTERN OVER THE NEXT SEVERAL DAYS WILL BRING BETTER
CHANCES OF RAIN & LOWER TEMPS. THE MODELS ARE CONSISTENT BRING A LOW
LEVEL FEATURE UP THE EAST COAST OF FL..THEN INTO GA & THE CAROLINAS.
THE GFS SOLUTION APPEARS TO BE THE BEST SOLUTION. THE CHANCES OF
RAIN WILL BE HIGHEST IN THE EASTERN PARTS OF THE CWA...THEN THE
LOWEST TO THE WEST. ALSO A WEAK BOUNDARY WILL LIE FROM SOUTHERN AL
TO NORTH GA...& ALSO HELP CONVECTION FORMATION. THE MODELS DO PUSH
THE LOW MORE INLAND THAN THE CURRENT TRENDS...& THIS COULD INCREASE
OUR CHANCES OF RAIN IF IT OCCURS. INTO TUESDAY...THE UPPER TROUGH
DEEPENS A BIT MORE TO THE SE U.S. & IS EXPECTED TO TAKE THIS LOW TO
THE NE. THE WEAK BOUNDARY IS DRAGGED A BIT MORE SE TO NEAR THE
CWA...KEEP POPS UP & TEMPS CLOSER TO CLIMATE.

&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY.
ON WEDNESDAY...THE UPPER TROUGH ELONGATES OVER THE EASTERN U.S...&
SAGS THE FRONT A BIT EAST...BUT STALLS IT NEAR THE CWA. THIS WILL
KEEP SOME UPPER ENERGY MOVING THROUGH THE FLOW...& MAY ENHANCE AT
TIMES ANY SEA BREEZE FORMATION & SUBSEQUENT CONVECTION. THE BOUNDARY
EVENTUALLY WASHES OUT...WITH THE UPPER TROUGH DEEPENING A BIT TOWARD
FRIDAY OVER THE SE U.S. NORMAL POPS OF 30% THIS TIME OF YEAR WILL BE
CLOSER TO 40-50% WITH THIS PATTERN. TEMPS SHOULD BE CLOSER TO NORMAL
THROUGH THE PERIOD.

&&

.MARINE...WINDS & SEAS WILL REMAIN LIGHT OVER THE MARINE AREA
THROUGH MUCH OF THE PERIOD. SOME INCREASE IN THE AFTERNOON SEA
BREEZE ZONE. OVERALL CONDITIONS WILL STAY BELOW SCEC.

&&

.AVIATION...TSTMS LIKELY TO AFFECT ALL TERMINALS DURING LATE
AFTERNOON AND EVENING. DHN...VLD HAS TSRA IN VCNTY AS OF 18Z.
PFN...TLH AND ABY WILL SEE LATER DEVELOPMENT...AFTER 20Z.
OVERNIGHT...SOME MVFR VSBY DUE TO SHALLOW FOG.

&&

.FIRE WEATHER...WITH THE ADDED MOISTURE...RH VALUES WILL REMAIN WELL
ABOVE CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   74 90 73 89 / 40 50 30 40
PANAMA CITY   75 89 75 88 / 30 40 30 30
DOTHAN        73 89 73 90 / 40 40 40 40
ALBANY        73 89 73 89 / 50 60 40 50
VALDOSTA      74 90 72 90 / 60 70 50 50
CROSS CITY    73 88 73 89 / 60 60 40 40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION/FIRE WX...BG
PUBLIC/MARINE...MCT
Hazardous weather outlook, Jun 25, 4:11 AM EST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 AM EDT SUN JUN 25 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-261000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
411 AM CDT SUN JUN 25 2006 /511 AM EDT SUN JUN 25 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
A WEAK AREA OF LOW PRESSURE WILL APPROACH THE REGION FROM THE EAST
THIS AFTERNOON. THIS LOW PRESSURE AREA WILL COMBINE WITH
INCREASING MOISTURE TO CREATE NUMEROUS SHOWERS AND THUNDERSTORMS
OVER THE REGION. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE
WITH THE MAIN THREATS BEING GUSTY WINDS AND HAIL. SOME OF THESE
STORMS MAY ALSO CONTAIN LOCALLY HEAVY RAINFALL WHICH MAY CAUSE
FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE AREA OF LOW PRESSURE WILL REMAIN NEAR THE REGION ON MONDAY
PROVIDING FOR ANOTHER DAY OF NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE REGION. ONCE AGAIN...SOME STORMS MAY BECOME STRONG TO
SEVERE WITH THE MAIN THREATS BEING GUSTY WINDS...HAIL AND LOCALLY
HEAVY RAINFALL. BY TUESDAY...THE LOW PRESSURE AREA WILL MOVE
NORTHEAST OF THE REGION LEAVING BEHIND ONLY SCATTERED AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE
REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
WHILE NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...SPOTTERS AND
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE WEATHER THIS
AFTERNOON AS SPOTTER ACTIVATION MAY BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

38-GODSEY

In the hours before

Special weather statement, Jun 25, 2:19 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EDT SUN JUN 25 2006

FLZ010-011-013-252000-
CALHOUN-JACKSON-WASHINGTON-
219 PM CDT SUN JUN 25 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHWEST
CALHOUN...SOUTHEAST JACKSON AND EASTERN WASHINGTON COUNTIES IN
FLORIDA...

* UNTIL 300 PM CDT

AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF MARIANNA...MOVING WEST
NORTHWEST AT 15 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

18-WOOL

The radar

The Eglin Afb radar (KEVX), 50 km away, was scanning. The volume nearest the first event began at 20:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bay

When
June 25, 3:27 PM EST
Where
Bay County, Bayou George
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.267, -85.533

Penny size hail reported along U.S. Highway 231 by the public.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514832.